MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK DISPOSABLE SYRINGE WITH BD LUER-LOK TIP; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK DISPOSABLE SYRINGE WITH BD LUER-LOK TIP; PISTON SYRINGE
Catalog Number 309657
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that clear, oil-like liquid came out of the syringe 3ml ls 200 s/c needle when pressing the plunger before use.The following information was provided by the initial reporter: "spouse reported when his wife pushed on plunger, clear liquid came out onto needle.Stated consistency was like "oil".".
 
Additional Manufacturer Narrative
Correction: the catalog and lot numbers have been updated.The following information has been corrected: describe event or problem: it was reported that clear, oil-like liquid came out of the bd luer-lok¿ disposable syringe with bd luer-lok¿ tip needle when pressing the plunger before use.The following information was provided by the initial reporter: "spouse reported when his wife pushed on plunger, clear liquid came out onto needle.Stated consistency was like "oil"." medical device brand name: bd luer-lok¿ disposable syringe with bd luer-lok¿ tip medical device catalog#: 309657 medical device lot#: 8244745 medical device expiration date: 2023-08-31 unique identifier (udi) #: (b)(4).Device manufacture date: 2018-09-01.
 
Event or Problem Description
It was reported that clear, oil-like liquid came out of the bd luer-lok¿ disposable syringe with bd luer-lok¿ tip needle when pressing the plunger before use.The following information was provided by the initial reporter: "spouse reported when his wife pushed on plunger, clear liquid came out onto needle.Stated consistency was like "oil".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: one opened package from batch #8244745 (p/n 309657) and one loose 3ml syringe with a customer¿s needle attached were received and visually evaluated.The syringe did not appear to have been used.The plunger was pulled back and large amount of silicone was observed pooling on the stopper surface and stringing from the roof of the barrel.The amount of silicone observed is excessive per product specification.Paper part of the package close to the location of the tip appeared to be soaked with silicone residue as well.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Machine logs indicate a defective silicone gun was detected and repaired around the manufacture time of this batch.Potential root cause for excess silicone is associated with defective silicone gun during the assembly process.Actions were taken at the time the defect was discovered and the root cause was addressed.It is possible a limited number of product with excessive silicone was not contained and got mixed in with good product.

Brand Name
BD LUER-LOK DISPOSABLE SYRINGE WITH BD LUER-LOK TIP
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8556009
Report Number1213809-2019-00478
Device Sequence Number2292665
Product Code FMF
UDI-Device Identifier30382903096566
UDI-Public30382903096566
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Catalogue Number309657
Device Lot Number8244745
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer04/11/2019
04/11/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date05/14/2019
06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;